# SDR 2018FA0000493

- Difficulty date: November 28, 2018
- Submitted: November 29, 2018
- Operation: General aviation
- Aircraft: N790L
- Make and model: Bbavia 7ECA
- System (JASC): 2562 · Emergency Locator Beacon
- Part: Elt
- Part number: E04
- Part serial: 015020
- Condition: Malfunctioned
- Location: Cargo Bay
- Part time: 691 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: N
- Precautionary procedure: H

## Discrepancy

ELT ACK MODEL E-04, S/N 015020.  THE AMERICAN CHAMPION AIRCRAFT IN WHICH THE ELT WAS INSTALLED HAD AFTT 3868.3.  BECAUSE OF THIS SAME PRIOR PROBLEM, ANOTHER ACK ELT IN ANOTHER AIRCRAFT HAD BEEN SENT TO THE MANUFACTURER FOR INSPECTION.  THE MANUFACTURER STATED THAT THE ELT CIRCUITRY WAS VERY SUSCEPTIBLE TO STATIC ELECTRICITY WHICH WOULD CAUSE UN-INTENDED ACTIVATION.  THE RECOMMENDATION FROM THE MANUFACTURER WAS TO SHIELD THE ASSOCIATED WIRING.  THIS WAS ACCOMPLISHED ON FEBRUARY 20, 2017, BY COVERING ALL ELT ASSOCIATED WIRING WITH A GROUNDED SHIELD, AFTT 3377.8  THIS SEEMED TO FIX THE PROBLEM FOR A WHILE.  MOST RECENTLY, IN THE FEW DAYS PRIOR TO THE REPLACEMENT, THE ACK ELT HAD SUFFERED NUMEROUS, FREQUENT UN-INTENDED ACTIVATIONS, AND LAST BEING WHILE IN STRAIGHT AND LEVEL FLIGHT AND WHILE SITTING AT REST ON THE RAMP.  IT WOULD APPEAR THAT A MAJORITY OF THE UN-INTENDED ACTIVATIONS ARE DURING COOLER, DRYER WEATHER WHEN THE POSSIBILITY OF STATIC ELECTRICITY IS MORE COMMON.
